MAUDE Adverse Event Report: BAUSCH + LOMB MICROFLOW PHACO NDL 30DEG 6/BX; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB MICROFLOW PHACO NDL 30DEG 6/BX; UNIT PHACOEMULSIFICATION
Model Number DP8230S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in the united kingdom reported during phacoemulsificaion, a small piece of green metal appeared to come from the handpiece and had to be retrieved from the patient's eye.The particle was intact on removal and there was no harm to the patient.Site have completed their own investigation to determine the below, "after examining the phaco needle used during the procedure, i have investigated the below and as you can see with the picture (attached) above the small green piece which went into the patient¿s eye has come of the microflow needle.As you can see the microflow needle is not fully intact.The base should be a complete circle and as you can see it has small bit missing which matches the bit recovered from the patient¿s eye." photos to be attached to file.The tm provided the following information: no medical intervention, no clinical consequences, no patient impact.
 
Additional Manufacturer Narrative
Two green needle tips were returned in a plastic bag and were taped to a piece of gauze.Microscopic examination was performed and found one needle was damaged.A section of the hub rim had broken off.The broken piece, which was also green in color, was lying on the gauze between the two needles.The broken piece of the rim was approximately 2367 microns long by 481 microns wide.These samples will be sent to the vendor for investigation.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
The vendor results indicate the most probable cause for this complaint is the needle not being fully seated onto the handpiece during installation.This investigation is closed.
 
Additional Manufacturer Narrative
Correction: h6 investigation findings 2 and 3.

Brand Name
MICROFLOW PHACO NDL 30DEG 6/BX
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
6362263089
MDR Report Key21675973
Report Number0001920664-2025-00032
Device Sequence Number8311428
Product Code HQC
UDI-Device Identifier00757770056484
UDI-Public(01)00757770056484(17)290617(10)X6469
Combination Product (Y/N)N
PMA/510(K) Number
K954340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDP8230S
Device Lot NumberX6469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/15/2025
06/27/2025
07/24/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/07/2025
07/10/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown